Maryland, 2011Damaging Wind in Maryland, July 8, 2011
July 8, 2011 · NWS PHI · 1 event in 1 county or zone
Waves of low pressure riding north along a very slowly eastward moving cold front produced strong to locally severe thunderstorms across the Eastern Shore during the afternoon and evening of the 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Waves of low pressure riding north along a very slowly eastward moving cold front produced strong to locally severe thunderstorms across the Eastern Shore during the afternoon and evening of the 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 8, 4:55 PM EST, 0 minutes earlier.
Area forecast discussion, Jul 8, 4:55 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT FRI JUL 8 2011
.SYNOPSIS...
LOW PRESSURE IN EASTERN MARYLAND WILL MOVE OUT TO SEA OVERNIGHT
ENDING THIS WIDESPREAD EPISODE OF HEAVY SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE WILL BUILD INTO OUR AREA DURING SATURDAY AND BE
OVER THE REGION SUNDAY AND INTO MONDAY. ANOTHER FRONT MAY BRING
MORE UNSETTLED CONDITIONS TO THE REGION LATER MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SPC SVR WATCH 610...A PORTION CANCELLED AROUND 545-550 PM.
REMAINDER CONTINUES IN EFFECT. WILL STEP IT DOWN 1 HR AT A TIME.
WCN/HWO/ZFP UPDATED.
FFA COVERS ALL OF THE AREA NOW. RUNOFF FLOODING MAY TAKE SEVERAL
HOURS TO SUBSIDE AFTER THE RAIN QUITS THIS EVENING.
ANY DAMAGE REPORTS YOU HAVE...BE IT FROM FLOODING/WIND...PLEASE
RELAY AS SOON AS POSSIBLE TO THE NWS.
PATCHY FOG WILL DEVELOP LATE TONIGHT ONCE THE RAINS END AND SKY
COVER BEGINS TO BREAK UP A BIT. FOG WAS NOT INCLUDED IN THE GRIDS
ATTM...SINCE THERE IS ALREADY PLENTY OF WORDINESS WITH THE
SVR/FLOOD WORDING ALREADY IN THERE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE LAST OF THE CLOUDS AND SCATTERED SHOWERS ASSOCIATED WITH THE
FRONT AND LOW PRESSURE AREAS FROM THE NEAR TERM WILL BE PASSING
OFF THE COAST SAT MORNING. LOW CHC POPS AND A FEW CLOUDS ARE STILL
IN THE GRIDS FOR THE MORNING AREAS ACROSS ERN DELAWARE AND THE SRN
COASTAL WATERS.
HIGH PRESSURE WILL BUILD IN SAT AND REMAIN INTO MONDAY. A DRY
FORECAST IS EXPECTED WITH MAINLY CLR SKIES. TEMPERATURES WILL
STILL BE VERY WARM...BUT THE LOWER HUMIDITY VALUES WILL MAKE
THINGS COMFORTABLE. SAT NIGHT WILL BE COOL WITH LOWS IN 50S ACROSS
THE NORTHERN AREAS AND LOW TO MID 60S IN MOST OTHER AREAS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE MODELS HAVE BEEN PRETTY CONSISTENT THAT THE FLAT HEAT RIDGE OVER
THE EASTERN CONUS WILL RETROGRADE SLIGHTLY TO THE SOUTHWEST. AFTER
THE 500MB TROF PASSES, A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD
INTO THE NORTHEASTERN CONUS.
THERE REMAINS DIFFERENCES AS TO HOW ROBUST THE CONVECTION WILL BE
WITH THE COLD FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY. TODAY THE
TIMING LOOKS SLIGHTLY BETTER FOR A MORE ACTIVE TUESDAY. WE OPTED FOR
POPS CLOSER TO THE GFS VS WHAT WOULD BE INFERRED USING THE ECMWF.
AFTER THE FRONT CLEARS THE REGION, OUR CWA SHOULD HAVE A COUPLE OF
DAYS WITH QUITE PLEASANT DEW POINTS. THERE ARE DIFFERENCES AS TO HOW
COOL IT WILL GET, ALTHOUGH THE GAPS ARE SMALLER THAN YESTERDAY.
BASED ON HOW ABOVE NORMAL THIS METEOROLOGICAL SUMMER HAS BEEN SO
FAR, WE HAVE OPTED TO KEEP MAX TEMPS TOWARD THE WARMER END OF THE
ENSEMBLE MEMBERS THROUGHOUT THE LONG TERM. REGARDLESS AFTER A HOT
AND HUMID TUESDAY, LOWER TEMPERATURES ARE IN STORE, ESPECIALLY AT
NIGHT, FOR THE REST OF THE LONG TERM PERIOD.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REST OF THIS AFTERNOON...TAFS POSTED WILL UPDATE FOR BEST CHANCE OF
STRONGEST WIND AND IFR CONDS REMAINDER THIS AFTERNOON.
SEVERE THUNDERSTORM WATCH NUMBER 610 THROUGH 01Z FOR THE ENTIRE
PHILADELPHIA TAF AREA.
SHOWERS/THUNDERSTORMS...WILL SHIFT THEIR 19Z CONCENTRATED ENERGY
FROM E PA...WESTERN AND CENTRAL NJ INTO DE/MD AND SE NJ BY 00Z.
SEVERAL STORMS ARE EXPECTED TO PRODUCE BRIEF IFR/LIFR CONDS IN 1/2SM
+T+SHRA WLY G50 KT WITH SREF RELATIVELY HIGH PROBS FOR SVR/SUPERCELLS
AND POSSIBLY A TOR IN OUR CWA THIS AFTN. WHETHER THEY GO OVER THE
TAF LOCATIONS IS UNKNOWN.
TONIGHT...MVFR OR IFR CIGS SPREAD S BEHIND THE FRONT WITH HEAVY
CONVECTION BECOMING CONCENTRATED FROM KPHL-KACY SOUTHWARD AND
EVENTUALLY DRIFTING OFFSHORE TOWARD 07Z.
OUTLOOK...
SATURDAY AFTER 12Z...ANY IFR STRATUS ALONG AND SOUTH OF A KILG-
KACY LINE THROUGH ABOUT 1400 UTC. AFTER THE SURFACE LOW PULLS
AWAY...THE LOW LEVEL INVERSION SHOULD BREAK...AND VFR CONDITIONS
ARE EXPECTED EVERYWHERE FOR THE REMAINDER OF THE DAY. CONVECTIVE
TEMPERATURES COULD BE MET IN THE AFTERNOON...WHICH SHOULD RESULT
IN SCATTERED CUMULUS. HOWEVER...INCREASING STABILITY SHOULD
LIMITED ANY CONVECTIVE POTENTIAL.
SAT NIGHT AND SUNDAY...WEAK HIGH PRESSURE BUILDING INTO THE REGION
SHOULD RESULT IN VFR CONDITIONS.
SUN NIGHT...VFR TO START BUT WAA MVFR CIGS MAY DEVELOP IN E PA LATE.
MONDAY...WARM AIR ADVECTION AHEAD OF A FRONTAL BOUNDARY COULD RESULT
IN SCATTERED THUNDERSTORMS LATE MONDAY OR MONDAY NIGHT...BUT
OVERALL VFR CONDITIONS ARE EXPECTED. MVFR FOG IS POSSIBLE EARLY
TUESDAY.
TUESDAY...MVFR FOG POSSIBLE EARLY OTHERWISE VFR WITH A CHANCE OF TSTMS
AND ASSOCIATED LOWER CONDITIONS.
&&
.MARINE...
NO MARINE HEADLINES EXCEPT THE SEVERE THUNDERSTORM WATCH 610
THROUGH 01Z.
A FEW S GUSTS 20-25 KTS IN DEL BAY AT 19Z BUT NO ISSUANCE OF SCA
ATTM. SEAS OF 5 FT TONIGHT AT 4409 MAY GRAZE OUR DEL WATERS BUT FOR
NOW CONSERVATIVE APPROACHING DUE TO WAVE GENERATION THERE ON SSW
WIND. ASIDE FROM CONVECTIVE GUSTS TONIGHT...THERE MAY BE SOME FOG
LATER ON WHICH IS NOT YET ACCOUNTED FOR IN THE GRIDS.
THIS WEEKEND LIGHT WIND WITH AFTERNOON SEA BREEZES POSSIBLE.
THE RETURN FLOW AROUND THE HIGH COULD RESULT IN WINDS AND SEAS
INCREASING MONDAY INTO TUESDAY. THERE IS A CHANCE FOR WINDS TO
GUST TO 25 KNOTS DURING THIS TIME...BUT CONFIDENCE IN THIS IS LOW
FOR NOW.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR PAZ054-055-
060>062-067>071.
NJ...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR NJZ001-007>010-
012>027.
DE...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR DEZ001>004.
MD...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...DRAG 555P
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...DRAG
MARINE...DRAGHazardous weather outlook, Jul 8, 4:46 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT FRI JUL 8 2011
NJZ001-007-008-092200-
SUSSEX-WARREN-MORRIS-
546 PM EDT FRI JUL 8 2011
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ054-055-060>062-092200-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
546 PM EDT FRI JUL 8 2011
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ068>071-
092200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
546 PM EDT FRI JUL 8 2011
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ067-092200-
CHESTER-
546 PM EDT FRI JUL 8 2011
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-450>455-092200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
546 PM EDT FRI JUL 8 2011
...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 2:42 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL OLD BRIDGE 40.41N 74.37W
07/08/2011 M0.88 INCH MIDDLESEX NJ PUBLIC
NICKEL SIZE HAIL REPORTED IN OLD BRIDGE.
&&
EVENT NUMBER PHI1100374
MEOLASpecial weather statement, Jul 8, 3:17 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT FRI JUL 8 2011
DEZ001>004-MDZ008-012-015-019-020-082145-
CAROLINE MD-CECIL MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-
KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-TALBOT MD-
417 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE...QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3846 7570 3867 7576 3869 7590 3856 7605
3871 7630 3887 7625 3882 7621 3883 7620
3891 7631 3905 7630 3900 7618 3916 7628
3951 7599 3972 7623 3972 7577 3920 7538
3893 7530 3879 7508 3845 7504
FORECASTER: MEOLALocal storm report, Jul 8, 3:19 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL OLD BRIDGE 40.41N 74.37W
07/08/2011 M0.88 INCH MIDDLESEX NJ PUBLIC
NICKEL SIZE HAIL REPORTED IN OLD BRIDGE.
0403 PM TSTM WND DMG BOUND BROOK 40.57N 74.54W
07/08/2011 SOMERSET NJ TRAINED SPOTTER
LARGE BRANCHES REPORTED DOWN WITH MINOR PROPERTY
DAMAGE.
&&
EVENT NUMBER PHI1100374 PHI1100375
MEOLALocal storm report, Jul 8, 3:54 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL OLD BRIDGE 40.41N 74.37W
07/08/2011 M0.88 INCH MIDDLESEX NJ PUBLIC
NICKEL SIZE HAIL REPORTED IN OLD BRIDGE.
0333 PM HEAVY RAIN DREXEL HILL 39.95N 75.30W
07/08/2011 M1.54 INCH DELAWARE PA TRAINED SPOTTER
1.54 INCHES FELL IN 40 MINUTES IN DREXEL HILL.
0345 PM HEAVY RAIN PENNSAUKEN TWP 39.97N 75.05W
07/08/2011 M1.75 INCH CAMDEN NJ TRAINED SPOTTER
1.75 INCHES FELL IN 20 MINUTES IN PENNSAUKEN.
0403 PM TSTM WND DMG BOUND BROOK 40.57N 74.54W
07/08/2011 SOMERSET NJ TRAINED SPOTTER
LARGE BRANCHES REPORTED DOWN WITH MINOR PROPERTY DAMAGE.
0430 PM HEAVY RAIN FRANKLIN TWP 40.48N 74.54W
07/08/2011 M1.76 INCH SOMERSET NJ MESONET
1.76 INCHES FELL IN 55 MINUTES.
&&
MEOLALocal storm report, Jul 8, 4:20 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL OLD BRIDGE 40.41N 74.37W
07/08/2011 M0.88 INCH MIDDLESEX NJ PUBLIC
NICKEL SIZE HAIL REPORTED IN OLD BRIDGE.
0333 PM HEAVY RAIN DREXEL HILL 39.95N 75.30W
07/08/2011 M1.54 INCH DELAWARE PA TRAINED SPOTTER
1.54 INCHES FELL IN 40 MINUTES IN DREXEL HILL.
0345 PM HEAVY RAIN PENNSAUKEN TWP 39.97N 75.05W
07/08/2011 M1.75 INCH CAMDEN NJ TRAINED SPOTTER
1.75 INCHES FELL IN 20 MINUTES IN PENNSAUKEN.
0403 PM TSTM WND DMG BOUND BROOK 40.57N 74.54W
07/08/2011 SOMERSET NJ TRAINED SPOTTER
LARGE BRANCHES REPORTED DOWN WITH MINOR PROPERTY DAMAGE.
0430 PM HEAVY RAIN FRANKLIN TWP 40.48N 74.54W
07/08/2011 M1.76 INCH SOMERSET NJ MESONET
1.76 INCHES FELL IN 55 MINUTES.
0500 PM FLASH FLOOD MORRISTOWN 40.79N 74.48W
07/08/2011 MORRIS NJ 911 CALL CENTER
I-287 CLOSED IN MORRIS COUNTY DUE TO FLOODING.
&&
MEOLALocal storm report, Jul 8, 4:36 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL OLD BRIDGE 40.41N 74.37W
07/08/2011 M0.88 INCH MIDDLESEX NJ PUBLIC
NICKEL SIZE HAIL REPORTED IN OLD BRIDGE.
0333 PM HEAVY RAIN DREXEL HILL 39.95N 75.30W
07/08/2011 M1.54 INCH DELAWARE PA TRAINED SPOTTER
1.54 INCHES FELL IN 40 MINUTES IN DREXEL HILL.
0345 PM HEAVY RAIN PENNSAUKEN TWP 39.97N 75.05W
07/08/2011 M1.75 INCH CAMDEN NJ TRAINED SPOTTER
1.75 INCHES FELL IN 20 MINUTES IN PENNSAUKEN.
0403 PM TSTM WND DMG BOUND BROOK 40.57N 74.54W
07/08/2011 SOMERSET NJ TRAINED SPOTTER
LARGE BRANCHES REPORTED DOWN WITH MINOR PROPERTY DAMAGE.
0430 PM HEAVY RAIN FRANKLIN TWP 40.48N 74.54W
07/08/2011 M1.76 INCH SOMERSET NJ COCORAHS
1.76 INCHES FELL IN 55 MINUTES.
0500 PM FLASH FLOOD MORRISTOWN 40.79N 74.48W
07/08/2011 MORRIS NJ 911 CALL CENTER
I-287 CLOSED IN MORRIS COUNTY DUE TO FLOODING.
0515 PM HEAVY RAIN 4 W ALLENTOWN 40.59N 75.56W
07/08/2011 M1.35 INCH LEHIGH PA COCORAHS
1.35 INCHES FELL IN 50 MINUTES IN ALLENTOWN.
0520 PM HEAVY RAIN BECHTELSVILLE 40.37N 75.63W
07/08/2011 M2.00 INCH BERKS PA CO-OP OBSERVER
2.00 INCHES FELL IN 50 MINUTES IN BECHTELSVILLE.
&&
MEOLAThunderstorm Wind, Caroline
- When
- July 8, 4:55 PM EST to 5:20 PM EST
- Where
- Caroline County, 1.38 mi S of Baltimore Corner to 1.75 mi ESE of Ridgely
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.050, -75.850
A series of severe thunderstorms knocked down several trees, tree limbs and wires mainly across the northern half of Caroline County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Connecticut, July 8, 2011$1.3 million · 3 events
- Tornadoes and Flash Flood in North Dakota, July 8, 2011$575,000 · EF0 · 19 events
- Damaging Wind and Lightning Strikes in Georgia, July 8, 2011$201,000 · 4 events
- Wildfire in Texas, July 8, 2011$120,000 · 1 event
- Flash Flood and Hail in Nebraska, July 8 to 9, 2011$65,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Wyoming, July 8, 2011$53,000 · 61 kt wind · 3 events
- Flash Flooding and Hail in Massachusetts, July 8, 2011$45,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in Pennsylvania, July 8, 2011$35,000 · 1 in hail · 6 events
- Hail and Damaging Winds in New York, July 8, 2011$20,000 · 1.5 in hail · 8 events
- Damaging Winds in Connecticut, July 8, 2011$24,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Arizona, July 8, 20111 injured · $15,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Colorado, July 8, 2011$20,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335404.